Flash Flood, Delta
- When
- July 10, 2:00 AM CST to 3:00 AM CST
- Where
- Delta County, Ben Franklin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.480, -95.770
FM 38 was flooded and closed near Rowdy Creek.
A compact upper level low pressure system to the northwest created ripe conditions for thunderstorm development. A thunderstorm complex moved into north Texas on the morning of July 10, causing flash flooding across a few counties north of the metroplex.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A compact upper level low pressure system to the northwest created ripe conditions for thunderstorm development. A thunderstorm complex moved into north Texas on the morning of July 10, causing flash flooding across a few counties north of the metroplex. Storms later redeveloped along boundaries left over from that morning's thunderstorms. Flash flooding occurred again on the 11th as rain fell on saturated soils.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 9, 10:42 PM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1142 PM CDT MON JUL 9 2007 .AVIATION... LITTLE CHANGE TO PREVIOUS THINKING. STRATUS LOOKS PROBABLE TONIGHT AND AGAIN WEDNESDAY MORNING BETWEEN 10 AND 15Z. TSRA CHANCES ARE TOO SMALL TO INCLUDE IN TAFS. /13 && .PREV DISCUSSION... /ISSUED 940 PM CDT MON JUL 9 2007/ DISCUSSION... THUNDERSTORM COMPLEX OVER OKLAHOMA CONTINUES TO SLIDE SOUTHEASTWARD THIS EVENING. HAVE INCREASED POPS ACROSS THE TWO NORTHERN TIERS OF COUNTIES FOR TONIGHT...AND ADDED MENTION OF HEAVY RAIN. UPDATES HAVE ALREADY BEEN SENT. #58 PREV DISCUSSION... /ISSUED 532 PM CDT MON JUL 9 2007/ AVIATION... VFR CONDITIONS THROUGH MUCH OF THE PERIOD. MVFR CIGS PROBABLE IN THE EARLY MORNING HOURS WITH A 30 KT LLJ FORECASTED. TOMORROWS WIND AND SKY FORECAST WILL BE SIMILAR TO TODAYS WITH SOME SCT VFR. SOUTHERLY WINDS WILL INCREASE AGAIN TOMORROW AFTERNOON AND HAVE INCLUDED GUSTS TO 21 KTS. /13 PREV DISCUSSION... /ISSUED 310 PM CDT MON JUL 9 2007/ DISCUSSION...A COUPLE OF MID LEVEL SHORTWAVES ARE SWINGING THROUGH THE SOUTHERN PLAINS THIS AFTN...THE FIRST DEPARTING THE AREA ACROSS THE ARKLATEX...AND THE SECOND MOVING THROUGH WESTERN KANSAS. A FEW SHOWERS HAVE DEVELOPED ACROSS THE EAST/SOUTHEAST IN BETWEEN THE TWO SYSTEMS...AND EXPECT THIS TO CONTINUE THROUGH THE REST OF THE AFTERNOON AS ATMOSPHERE REMAINS UNCAPPED AND UNSTABLE. ACTIVITY SHOULD WANE WITH THE LOSS OF DAYTIME HEATING. LATER TONIGHT SECONDARY S/W MOVES FARTHER SOUTH INTO OKLAHOMA. EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST BUT NOT SURE HOW FAR SOUTH THEY WILL MOVE INTO THE AREA. WILL HAVE THE HIGHEST POPS ALONG THE RED RIVER OVERNIGHT AND INTO THE MORNING. 12Z GUIDANCE KEEPS A LARGE CLUSTER OF THUNDERSTORMS GOING THROUGH THE DAY TOMORROW IN OKLAHOMA...BUT THINK THIS MAY BE A LITTLE OVERDONE. ENTIRE SYSTEM WILL CONTINUE TO MOVE EAST...AND SHOULD TAKE THE PRECIP WITH IT. THINK BEST CHANCE FOR RAIN ON TUESDAY WILL BE ACROSS THE NORTHEAST CLOSER TO THE UPPER TROF. UPPER FLOW BEGINS TO AMPLIFY THROUGH THE WEEK BUT MOISTURE WILL LINGER AROUND SO WILL CONTINUE WITH 20/30 POPS EACH AFTERNOON ACROSS SOME PORTION OF NORTH TEXAS. AREAS IN THE SOUTHEAST WILL HAVE THE BEST CHANCE DURING THE AFTERNOONS WHERE INFLUENCE OF SEA BREEZE ACTIVITY WILL BE GREATER...AND HIGHEST IN THE NORTH OVERNIGHT WHERE PLAINS COMPLEXES WILL MOVE SOUTH TOWARD THE AREA. GFS MOVES A FRONT THROUGH BY THE END OF THE WEEK...BUT TIMING THIS FAR OUT IS IN QUESTION. ECMWF IS SLOWER...BUT BOTH STILL SHOW POTENTIAL FOR NOCTURNAL ACTIVITY FRI NIGHT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 94 76 92 / 20 20 30 30 WACO, TX 75 95 74 93 / 10 20 20 20 PARIS, TX 74 91 73 91 / 70 50 40 30 DENTON, TX 76 92 74 92 / 40 30 30 30 MCKINNEY, TX 74 92 74 92 / 40 30 30 30 DALLAS, TX 78 93 77 93 / 20 20 30 30 TERRELL, TX 75 94 75 92 / 20 30 30 30 CORSICANA, TX 75 94 74 93 / 20 20 20 30 TEMPLE, TX 76 94 74 93 / 10 20 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 207 PM CDT MON JUL 9 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 207 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS...ESPECIALLY IN THE VICINITY OF THE RED RIVER LATER TONIGHT. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS...HOWEVER ENOUGH INSTABILITY WILL EXIST FOR A FEW STRONG STORMS CONTAINING WIND GUSTS IN EXCESS OF 45 MPH AND POSSIBLY SMALL HAIL...ESPECIALLY NEAR THE RED RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY MORNING THROUGH WEDNESDAY NIGHT...ESPECIALLY BETWEEN INTERSTATE 20 CORRIDOR AND THE RED RIVER...AS SOUTHEAST MOVING STORM COMPLEXES OCCUR EACH LATE NIGHT AND EARLY MORNING OVER OKLAHOMA AND KANSAS...PUSHING OUTFLOW BOUNDARIES INTO NORTHERN NORTH TEXAS. CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN... GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SATURDAY OVER ALL OF NORTH...WITH BEST CHANCES OCCURRING FRIDAY NIGHT AND EARLY SATURDAY NEAR THE IMMEDIATE RED RIVER AREA. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1013 PM CDT MON JUL 9 2007 TXZ095-100345- LAMAR TX- 1013 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN LAMAR COUNTY AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF ANTLERS TO 23 MILES EAST OF DURANT TO 12 MILES SOUTHEAST OF DURANT... MOVING SOUTHEAST AT 20 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3393 9559 3384 9585 3347 9584 3348 9556
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CDT MON JUL 9 2007
TXZ106-100445-
DELTA TX-
1120 PM CDT MON JUL 9 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PARIS TO 13 MILES EAST OF BONHAM...MOVING SOUTHEAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER AND COOPER LAKE
PARK DOCTORS CREEK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3346 9546 3348 9584 3322 9585 3334 9562
3337 9531The Dallas/Ft Worth radar (KFWS), 175 km away, was scanning. The volume nearest the first event began at 08:00 UTC.
13 flash flood, 2 thunderstorm wind, 1 flood. Local standard time, as filed.
FM 38 was flooded and closed near Rowdy Creek.
Several roads were closed due to high water, including the Highway 69 underpass, part of Ida Road and Highway 11 West.
Highway 11 at FM 1417, Highway 91 between Sherman and Denison, and several other roads were flooded. A high water rescue was required in Sherman, and Choctaw Creek was over its banks. High water was reported on Texoma Parkway under Highway 75, and on North Branch and Travis Streets. An auto store on Texoma Parkway suffered flood damage, as well as several cars.
North Pearl Street, FM 815, and Ann Street were flooded. Water was flowing down streets and through yards.
Flooding was reported on several roads.
FM 71 near Sulphur Bluff was under water, as was CR 4760 north of Sulphur Springs.
Several roads were flooded in and around town including Highway 377 at Highway 56.
Trees and power poles were downed by high wind, and the band tower at the high school fell over.
Several secondary roads were closed due to flooding.
Tarrant, Patterson, Mill, Rock, and Nelson Streets were flooded by about a foot of water. More than two inches of rain fell in 45 minutes. Saturated limbs fell from trees and hit power lines, causing outages for about an hour.
About twenty roads were flooded in the Sherman area, and Highway 69 was flooded between Bells and Whitewright.
A creek rose over a bridge at the intersection of Park Haven and Round Rock Roads, and flooding was reported along Parker Street at 15th and Coit Streets.
A foot of water covered roads in the downtown area.
Large limbs and fences were blown down.
About two feet of water covered the Cameron Avenue/Meadow Street intersection after four inches of rain fell in about three hours.
Ham Branch breached its banks in central Rockdale, neccesitating water rescues and evacuations. A few houses were threatened by flood waters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42790, 43928, 42793, 43910, 43904, 43898, 42797, 43902, 42798, 43941, 42806, 42808, 42809, 42810, 43955, 43956.